Hail, Vernon
- When
- April 11, 4:30 PM CST
- Where
- Vernon County, 1 mi W of Deerfield
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.833, -94.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 11, 1:15 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT MON APR 11 2005 .DISCUSSION... UPPER LOW CONTINUES TO SPIN OVER CENTRAL KANSAS WITH DRY SLOT NOSING NORTHWARD INTO EASTERN KANSAS. THE SUNSHINE IN THE DRY SLOT IS ALLOWING FOR SURFACE HEATING TO OCCUR OVER EASTERN KANSAS SPREADING INTO WESTERN MISSOURI LATER THIS AFTERNOON. MID LEVEL SPEED MAX OF 60-80KT IS NOSING NORTHWARD INTO THE REGION STRETCHING THE HODOGRAPH WITH 0-6KT SHEAR IN EXCESS OF 50KT. LOW LEVEL WIND FIELD ARE WEAK SO TORNADO THREAT IS LOW...HOWEVER WITH INCREASING INSTABILITY AND CONVERGENCE ALONG THE DRYLINE...WOULD EXPECT SCATTERED CONVECTION TO BREAK OUT OVER THE NEXT COUPLE OF HOURS. SBCAPES AROUND 1000 J/KG COMBINED LOW WET BULB ZERO HEIGHTS AND STRONG SHEAR WILL SET THE STAGE FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL THE PRIMARY THREAT. CONVECTION SHOULD BEGIN TO WEAKEN SHORTLY AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING...SO ANY SEVERE THREAT SHOULD BE CONFINED TO AREAS MAINLY WEST OF HIGHWAY 65. SCATTERED SHOWERS/THUNDERSTORMS COULD CONTINUE INTO THE OVERNIGHT HOURS OVER EASTERN PORTIONS OF THE CWA...WITH TREND TOWARD DRYING OVER WESTERN AREAS AS DRIER AIR WRAPS AROUND THE UPPER LOW AND INTO THE AREA. UPPER LOW WILL DRIFT EAST TOMORROW ENDING UP OVER SOUTHERN MISSOURI. MID LEVEL COLD POCKET (500MB TEMPS NEAR -22C) WILL BE OVERHEAD...SO IF WE GET ANY SUNSHINE TOMORROW...THE ATMOSPHERE WOULD DESTABILIZE ENOUGH FOR SCATTERED SHOWERS AND THUNDERSTORMS. AM CONCERNED THAT A LARGE CHUNK OF CENTRAL KS HAS REMAINED CLOUDY TODAY UNDER THE UPPER LOW...AND JUST SIMPLY EXTRAPOLATING THAT EASTWARD TOMORROW WOULD MEAN OUR CWA WOULD BE SOCKED IN AND CONSIDERABLY COLDER THAN GOING FORECAST. HAVE TRENDED TEMPS DOWN A BIT IN THE GRIDS...BUT IF SKIES REMAIN COMPLETELY CLOUDY THEN EVEN THOSE TEMPS MAY BE TOO GENEROUS. UPPER LOW WILL CONTINUE TO MIGRATE EASTWARD THROUGH MIDWEEK WITH SYSTEM GRADUALLY LOOSENING ITS GRIP ON THE AREA. BY WEDNESDAY NIGHT SKIES COULD CLEAR OUT WITH RIDGE AXIS NEARBY...SO HAVE NUDGED TEMPERATURES DOWNWARD IN THE GRIDS BUT MAYBE NOT ENOUGH. VERY FEW CHANGES MADE TO THE GOING EXTENDED GRIDS. IT STILL APPEARS AS THOUGH THE AN UPPER RIDGE WILL FLOP EASTWARD INTO THE MISSISSIPPI VALLEY REGION THIS WEEKEND AS THE CUT OFF LOW AND DEEP TROUGH FINALLY MOVE OFF THE EASTERN SEABOARD. AT THIS POINT...IT LOOKS LIKE WE SHOULD BE IN STORE FOR AN ABSOLUTELY FABULOUS WEEKEND. TEMPERATURES SHOULD BE SLIGHTLY ABOVE AVERAGE AND PRECIPITATION CHANCES WILL ONLY BEGIN TO SLOWLY INCREASE SUNDAY INTO MONDAY AS SOME OF THE MEDIUM RANGE MODELS BREAK DOWN THAT UPPER RIDGE AND BRING A FAIRLY SIGNIFICANT SHORTWAVE EASTWARD INTO THE MIDDLE MISSISSIPPI VALLEY. THERE IS STILL SOME SPREAD IN THE MODELS REGARDING THE SCENARIO SO ONLY KEPT SCHC POPS GOING SUNDAY INTO MONDAY UNTIL THE MODELS COME AROUND TO A BIT BETTER AGREEMENT. IZZI && .AVIATION... STORM SYSTEM OVER KANSAS WILL GRADUALLY SHIFT OVER SOUTHERN MISSOURI TONIGHT. IN THE LOW LEVELS...A DRIER AIRMASS WAS APPROACHING...WHICH SHOULD HELP KEEP CONDITIONS WITHIN THE VFR CATEGORY. HOWEVER...THUNDERSTORMS MAY DEVELOP ALONG THE DRYLINE THIS AFTERNOON...AND IF THE JLN OR SGF AIRPORTS ARE AFFECTED BY A THUNDERSTORM...THEN FLIGHT CONDITIONS WILL TEMPORARILY FALL DURING THE STORM. SOME FOG AND LOW CEILINGS ARE POSSIBLE IN THE MORNING AS A DECK OF STRATUS MOVES IN. THE FOG AND LOW CEILINGS WILL BE SHORT LIVED AS GOOD MIXING OF DRIER AIR WILL IMPROVE FLIGHT CONDITIONS BY MID TO LATE MORNING. CRAMER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
351 PM CDT MON APR 11 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
351 PM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...ISOLATED STORMS MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
AND HEAVY DOWNPOURS.
LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS COULD BEGIN TO AFFECT WESTERN PORTIONS OF
THE OUTLOOK AREA BETWEEN 4 PM AND 7 PM...WITH THE THUNDERSTORM
THREAT GRADUALLY SHIFTING NORTHEAST ACROSS THE OUTLOOK AREA THIS
EVENING.
THE GREATEST CHANCE OF ISOLATED SEVERE THUNDERSTORMS WILL BE NORTH
AND WEST OF A WARSAW TO CASSVILLE LINE BETWEEN 4 PM AND 9 PM.
LOCALIZED FLOODING WILL OCCUR OVER EASTERN PORTIONS OF THE OUTLOOK
AREA.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ALONG A
DRYLINE OVER EASTERN KANSAS THIS AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO MOVE NORTHEAST AND COULD BEGIN TO AFFECT WESTERN
PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON...SPREADING
GRADUALLY EASTWARD THIS EVENING.
CLOUDINESS WILL CONTINUE TO CLEAR OUT AHEAD OF THIS
DRYLINE THIS AFTERNOON...WHICH WILL ALLOW THE ATMOSPHERE TO BECOME
UNSTABLE THIS AFTERNOON ACROSS FAR WESTERN MISSOURI AND EXTREME
SOUTHEAST KANSAS. COLD TEMPERATURES ALOFT COMBINED WITH THE
MODERATE INSTABILITY COULD ALLOW FOR ISOLATED STORMS TO BECOME
SEVERE WITH LARGE HAIL THE PRIMARY THREAT.
THUNDERSTORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY BY MID TO
LATE EVENING AS THE STORMS MOVE EASTWARD ACROSS THE OUTLOOK AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON...MAINLY
NORTHEAST OF AN OSCEOLA TO WEST PLAINS LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS BETWEEN 4 PM AND 9 PM.
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
426 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL WEBB CITY 37.15N 94.47W
04/11/2005 0.75 INCH JASPER MO TRAINED SPOTTER
ALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CDT MON APR 11 2005 MOZ077-088-093-112230- BARTON-JASPER-NEWTON- 430 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR BARTON...JASPER AND NEWTON COUNTIES UNTIL 530 PM CDT... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF PURCELL TO ORONOGO TO GRANBY...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF PITTSBURG TO 6 MILES NORTHEAST OF JOPLIN TO NEOSHO...AND MOVING NORTH AT 30 MPH. THESE STORMS WILL BE... NEAR PURCELL BY 435 PM CDT. NEAR SARCOXIE BY 445 PM CDT. NEAR JASPER BY 500 PM CDT. NEAR LAMAR BY 525 PM CDT. NEAR GOLDEN CITY BY 530 PM CDT. THREE QUARTER INCH HAIL WAS REPORTED IN WEBB CITY WITH THIS STORM AT 425 PM. PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS. IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL CARL JUNCTION 37.18N 94.57W
04/11/2005 0.75 INCH JASPER MO TRAINED SPOTTER
0443 PM HAIL CARTHAGE 37.17N 94.32W
04/11/2005 0.75 INCH JASPER MO TRAINED SPOTTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
510 PM CDT MON APR 11 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD LINN CREEK 38.03N 92.72W
04/11/2005 CAMDEN MO LAW ENFORCEMENT
WATER PASSING OVER A LOW WATER CROSSING EAST OF
CAMDENTON.
ALSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 523 PM CDT MON APR 11 2005 MOZ066-112315- VERNON- 523 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 615 PM CDT... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF FORT SCOTT...AND MOVING NORTH AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 525 PM CDT MON APR 11 2005 MOZ066-112315- VERNON- 525 PM CDT MON APR 11 2005 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 615 PM CDT... AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF FORT SCOTT...AND MOVING NORTH AT 40 MPH. THIS STORM WILL TRACK ACROSS THE WESTERN PORTIONS OF VERNON COUNTY...WEST OF DEERFIELD...THEN THROUGH RICHARDS AND STOTESBURY. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. IZZI
The Pleasant Hill radar (KEAX), 111 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448606.